Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jan 30, 2008, 7:05 AM MST. It took effect at Jan 30, 2008, 9:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 7:05 AM MST (14:05 UTC)
- In effect from
- Jan 30, 2008, 9:00 AM MST
- Expired
- Jan 30, 2008, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 301405 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 705 AM MST WED JAN 30 2008 NMZ108-310000- /O.UPG.KABQ.FW.A.0003.080130T1600Z-080131T0000Z/ /O.NEW.KABQ.FW.W.0003.080130T1600Z-080131T0000Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 705 AM MST WED JAN 30 2008 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST WINDS TO 30 MPH WITH GUSTS TO 50 MPH WILL COMBINE WITH HUMIDITIES FALLING INTO THE LOW TEENS THROUGH THE DAY TODAY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. HUMIDITIES WILL RECOVER AFTER 5 P.M...REACHING NEAR 30 PCT BY EARLY EVENING...TO EASE THE FIRE WEATHER DANGER. CRITICAL FIRE WEATHER CONDITIONS MAY REDEVELOP ACROSS THE SAME AREA ON THURSDAY...WITH ANOTHER DAY OF STRONG WINDS AND LOW HUMIDITIES. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SHY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 30, 3:00 AM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Jan 30, 3:00 AM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MST WED JAN 30 2008 .DISCUSSION... ANOTHER ROUND OF SNOW AND WIND IN STORE FOR PORTIONS OF NEW MEXICO TODAY AS VIGOROUS AND FAST PACED NORTHERN STREAM SHORT WAVE TROUGH APPROACHES. THESE TWO ASPECTS OF THE STORM WILL POSE A FEW CHALLENGES FOR TODAY. CERTAINLY MUCH LESS MOISTURE TO WORK WITH IN THIS SYSTEM DUE TO ITS ORIGIN. A BROAD AND SOMEWHAT ILL DEFINED JET IS ROUNDING THE BASE OF THE SYSTEM...HOWEVER SOME UPPER LEVEL DIVERGENCE/DYNAMICS ARE IN PLACE ALLOWING A BAND OF FRONTOGENESIS TO SHAPE UP DURING SYSTEM PASSAGE. GIVEN THIS FORCING...CURRENT THINKING IS FOR 1 TO 2 INCHES OF SNOWFALL ACROSS PORTIONS OF THE WEST CENTRAL...NORTHWEST...AND SANGRE DE CRISTO MOUNTAINS AS WELL AS PORTIONS OF THE NORTHWESTERN PLATEAU. SNOWFALL WILL COUPLE WITH BREEZY TO WINDY CONDITIONS IN THESE AREAS AND THUS WINTER WEATHER ADVISORY WILL BE HOISTED THROUGH WEDNESDAY EVENING TO HIGHLIGHT AREAS OF SNOWFALL...AND INTERMITTENT PERIODS OF BLOWING SNOW. LOCALLY HIGHER AMOUNTS OF 4 TO 6 INCHES MAY BE POSSIBLE ALONG WESTERN SLOPES OF THE SAN JUANS. FARTHER EAST...WINDS WILL HIT ADVISORY CRITERIA OVER NORTHEAST HIGHLANDS...SOUTH CENTRAL MOUNTAINS AND INTO THE EAST CENTRAL PLAINS. LOW HUMIDITIES WILL ALSO CONTINUE IN THE EAST AND CURRENT PLANS ARE FOR THE FIRE WEATHER WATCH TO BE UPGRADED TO RED FLAG WARNING LATER THIS MORNING. SOME SNOW IS EXPECTED TO SPREAD OVER THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS BY THIS EVENING...HOWEVER CONFIDENCE IN MEETING ADVISORY LEVEL SNOWFALL IS LOW DUE TO A LACK OF ANY UPSLOPE COMPONENT TO THE WINDS AND UNFAVORABLE JUXTAPOSITION OF FRONTOGENESIS. THIS SYSTEM QUICKLY ROLLS OUT OF THE AREA WITH THURSDAY BEING DOMINATED BY NORTHWESTERLY FLOW UNDER A SUBTLE AND BRIEF LIVED RIDGE BEFORE QUICKLY TURNING TO ZONAL FLOW ON FRIDAY. SUBTLE BATCHES OF ENERGY AND SATURATION ALOFT WILL CLIP THE NORTHERN BORDER OF THE STATE FRIDAY...SATURDAY...AND SUNDAY BEFORE THE AXIS OF LONG WAVE TROUGH APPROACHES INTO THE BEGINNING OF THE NEW WORK WEEK. && .AVIATION... APPROACHING WEATHER SYSTEM FROM CALIFORNIA COAST NEAR THE FOUR CORNERS WILL SWEEP EAST AND SOUTH ACROSS NEW MEXICO OVER NEXT 24 HOURS. CLOUD COVER MOVING BROADLY FROM FOUR CORNERS TO RIO GRANDE BY 18Z...TO EASTERN PLAINS BY 21Z...AND TO TEXAS BORDER BY 00Z. EXPECTING CIGS MOSTLY VFR...WITH OCCNL PECKS INTO MVFR IN LIGHT SNOW MAINLY NORTH OF INTERSTATE 40 WITH MT TOPS OBSCURED. DEEPENING SURFACE LOW OVER TEXAS PANHANDLE WILL BOOST AFTERNOON WINDS FOR KTCC...KROW...KLVS AND BROADLY OVER EASTERN PLAINS. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 32 8 33 16 / 60 5 0 0 GALLUP.......................... 32 -1 32 8 / 50 20 0 0 GRANTS.......................... 36 4 33 8 / 30 20 0 0 GLENWOOD........................ 51 15 47 17 / 20 20 0 0 CHAMA........................... 28 -5 31 -2 / 60 30 0 5 LOS ALAMOS...................... 31 5 32 9 / 30 10 0 0 RED RIVER....................... 26 -5 26 -3 / 60 30 0 10 TAOS............................ 32 2 31 2 / 60 40 0 5 SANTA FE........................ 34 10 35 13 / 20 10 0 0 SANTA FE AIRPORT................ 35 9 34 14 / 20 10 0 0 ESPANOLA........................ 38 5 41 11 / 20 10 0 0 ALBUQUERQUE HEIGHTS............. 42 16 40 21 / 10 5 0 0 ALBUQUERQUE VALLEY.............. 43 10 43 14 / 10 5 0 0 ALBUQUERQUE FOOTHILLS........... 41 10 40 15 / 10 5 0 0 ALBUQUERQUE WEST MESA........... 42 13 48 18 / 20 5 0 0 SOCORRO......................... 53 16 47 15 / 10 5 0 0 SANDIA PARK/CEDAR CREST......... 38 6 36 11 / 10 10 0 0 MORIARTY/ESTANCIA............... 41 7 38 14 / 10 10 0 0 CARRIZOZO....................... 49 20 42 15 / 5 10 0 0 RUIDOSO......................... 47 18 40 16 / 5 10 0 0 RATON........................... 40 6 33 8 / 30 20 0 0 LAS VEGAS....................... 38 7 35 16 / 20 20 0 0 ROY............................. 43 13 43 20 / 10 20 0 0 CLAYTON......................... 46 14 37 19 / 5 50 0 0 SANTA ROSA...................... 56 17 46 22 / 5 10 0 0 TUCUMCARI....................... 55 20 44 21 / 5 20 0 0 FORT SUMNER..................... 57 17 46 20 / 5 5 0 0 CLOVIS.......................... 56 22 44 22 / 5 10 0 0 PORTALES........................ 56 20 45 23 / 5 10 0 0 ROSWELL......................... 63 27 48 21 / 5 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 11 PM TONIGHT FOR THE FOLLOWING ZONES...NMZ001-002-004-008. WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ005-012-013-016>018-026. WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ011. RED FLAG WARNING FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ108. && 52/SHY
In the hours before
Special weather statement, Jan 30, 4:48 AM MST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 448 AM MST WED JAN 30 2008 NMZ001>021-026-311300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY... CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO... CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 448 AM MST WED JAN 30 2008 ...WINTER WEATHER RETURNS TO NORTHERN NEW MEXICO LATE THIS WEEKEND INTO THE UPCOMING WORK WEEK... A WEATHER SYSTEM GATHERING STRENGTH OFF THE WESTERN TIP OF THE ALEUTIAN ISLAND CHAIN WILL REACH THE MOUTH OF THE COLUMBIA RIVER IN THE PACIFIC NORTHWEST LATE SATURDAY...AND DIVE SOUTH AND EAST TOWARD THE FOUR CORNERS REGION BY LATE SUNDAY. WITH COLD ALASKAN AIR PACKED IN BEHIND THE STORM...ANOTHER ROUND OF SNOW IS IN STORE FOR SUNDAY AFTERNOON THROUGH MONDAY OVER NORTHERN AND WESTERN NEW MEXICO...SPREADING TO THE EASTERN PLAINS AND NORTHEAST HIGHLANDS BY LATE MONDAY AND LINGERING THROUGH TUESDAY. CURRENT FORECASTS PLACE HEAVIEST SNOW AMOUNTS OVER THE NORTHWEST MOUNTAINS NEAR THE COLORADO BORDER...WITH SOMEWHAT LESSER AMOUNTS OVER THE WESTERN MOUNTAINS AND NORTHEAST HIGHLANDS. SIGNIFICANT SNOWFALL IS ALSO POSSIBLE OVER THE EASTERN PLAINS ON TUESDAY...NEAR THE TEXAS BORDER ALONG THE INTERSTATE 40 CORRIDOR. SNOW WILL TAPER OFF OVER THE EAST LATE TUESDAY NIGHT. WITH A LONG JOURNEY FROM SOUTHWEST ALASKA TO NEW MEXICO...MUCH UNCERTAINTY REMAINS IN THE TRACK AND TIMING OF THIS WEATHER SYSTEM AS IT MAKES THE TRIP. HOWEVER...THOSE PLANNING TRAVEL OR OUTDOOR ACTIVITIES ACROSS NORTHERN AND CENTRAL NEW MEXICO FROM LATE THIS WEEKEND INTO THE UPCOMING WORK WEEK SHOULD STAY IN CLOSE TOUCH WITH THEIR PREFERRED WEATHER INFORMATION SOURCE. THOSE OUTDOORS LATE THIS WEEKEND INTO THE UPCOMING WORK WEEK SHOULD PREPARE FOR A WIDE RANGE OF WINTER WEATHER...INCLUDING LOCALLY HEAVY SNOWFALL ALONG WITH BLOWING AND DRIFTING SNOW. THOSE PLANNING TRAVEL SHOULD BE FULLY PREPARED FOR WINTER DRIVING CONDITIONS. EXPECT TRAVEL DELAYS AND PLAN ON LEAVING PLENTY OF TIME TO REACH YOUR DESTINATION. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:25 AM MST | Wind Advisory | ABQ | 30 hr | |
| Jan 30, 4:39 AM MST | Winter Weather Advisory | ABQ | 25 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.